Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Having constipation, taking laxatives. Pain below breast bone, cough, breathing difficulty. Reason?

my mom is 63. she has been taking oxycodone for the past five years for her back. she has had very bad contipation latley. she will take many laxitives and she says just hard balls come out. now she is having a severe pain below her brest bone. she has also had a cough for the past few weeks. also she has been losing her breath doing small tasks and needs her inhaler . do you have any ideas? she does not have a doctor appt. for another week. but i am very worried. i am sorry. i did not realize i had to pay money for your opinion. for i do not have any. i am just very worried and scared. my email is YYYY@YYYY if you can plase help me with for free......
Asked On : Tue, 18 Dec 2012
Answers:  1 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Jun 2015
Hello dear,

First of all, you do not have to pay money for an opinion in this forum.

Oxycodone is an opioid analgesic, which has the side effect of constipation.
Though symptomatic relief can be obtained by intake of Laxatives, their regular use is not advised, to prevent any unwanted side effects.

The symptoms of pain below breast bone & cough can be attributed to respiratory tract infection.
Losing breath on doing small task can be due to the above mentioned cause, anemic status or due to any Cardiovascular pathology.

So, kindly consult your Physician & get a proper clinical examination done.
Investigations like complete blood count, X ray of chest, Electrocardiogram will be helpful.

There is no need to worry, your mom will be fine.
Till then, make sure she takes healthy nutritious diet, maintain adequate hydration and keeps away stress.

Wishing her a good health.
Take care.
Answered: Fri, 12 Jul 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor